Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 13, 2015, 9:13 PM EDT for Calhoun County, Michigan. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2015, 9:13 PM EDT (01:13 UTC)
- Expired
- Jun 13, 2015, 10:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Calhoun County, MI
The radar
The Grand Rapids radar (KGRR), 86 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:38 PM EDT | TSTM WND DMG | 6 Sw Ceresco, MI | COUNTY DISPATCH RELAYED THAT THERE HAVE BEEN REPORTS OF DOWNED TREES COMING IN FROM NEWTON TOWNSHIP. ELSEWHERE, THERE HAVE BEEN SPORADIC REPORTS OF DOWNED TREES IN THE SOUTHERN END OF CALHOUN COUNTY. TIME ESTIMATED BUY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS53 KGRR 140113
SVRGRR
MIC025-140215-
/O.NEW.KGRR.SV.W.0009.150614T0113Z-150614T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
913 PM EDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 1015 PM EDT
* AT 913 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BURLINGTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN BATTLE CREE...
ALBION... MARSHALL...
HOMER... BURLINGTON... MARENGO...
ATHENS... TEKONSHA... PINE CREEK...
CERESCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4226 8529 4237 8472 4207 8471 4207 8527
TIME...MOT...LOC 0113Z 261DEG 22KT 4214 8515
HAIL...1.00IN
WIND...60MPH
$$
MJS3 follow-up statements
531 WWUS53 KGRR 140130 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 930 PM EDT SAT JUN 13 2015 MIC025-140215- /O.CON.KGRR.SV.W.0009.000000T0000Z-150614T0215Z/ CALHOUN MI- 930 PM EDT SAT JUN 13 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR CALHOUN COUNTY... AT 929 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURLINGTON... MOVING EAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... SOUTHERN BATTLE CREE... ALBION... MARSHALL... HOMER... BURLINGTON... MARENGO... ATHENS... TEKONSHA... PINE CREEK... CERESCO... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4226 8529 4237 8472 4207 8471 4207 8527 TIME...MOT...LOC 0129Z 269DEG 6KT 4213 8516 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ MJS
156 WWUS53 KGRR 140153 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 953 PM EDT SAT JUN 13 2015 MIC025-140215- /O.CON.KGRR.SV.W.0009.000000T0000Z-150614T0215Z/ CALHOUN MI- 953 PM EDT SAT JUN 13 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR SOUTHERN CALHOUN COUNTY... AT 952 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURLINGTON... MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... ALBION... MARSHALL... HOMER... BURLINGTON... ATHENS... TEKONSHA... PINE CREEK... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4218 8528 4229 8472 4207 8471 4207 8527 TIME...MOT...LOC 0152Z 261DEG 22KT 4215 8497 HAIL...<.75IN WIND...60MPH $$ MJS
992
WWUS53 KGRR 140208
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 PM EDT SAT JUN 13 2015
MIC025-140218-
/O.EXP.KGRR.SV.W.0009.000000T0000Z-150614T0215Z/
CALHOUN MI-
1008 PM EDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALHOUN COUNTY WILL
EXPIRE AT 1015 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4218 8528 4229 8472 4207 8471 4207 8527
TIME...MOT...LOC 0207Z 261DEG 22KT 4215 8497
$$
MJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:09 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 13, 8:09 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 809 PM EDT SAT JUN 13 2015 LATEST UPDATE... MESOSCALE DISCUSSION/AVIATION .MESOSCALE DISCUSSION... ISSUED AT 759 PM EDT SAT JUN 13 2015 THE SEVERE STORM THAT DEVELOPED OVER EASTERN ALLEGAN COUNTY CONTINUES TO RIDE SOUTHEAST DOWN THE WARM FRONT. THE EFFECTIVE DEEP LAYER SHEAR WAS BETWEEN 35 AND 45 KNOTS WHERE THE STORM DEVELOPED BUT IT IS MOVING INTO MORE STABLE AIR WITH SIGNIFICANTLY LESSSHEAR. THE STORM SHOULD CONTINUE TO WEAKEN. THE OTHER STORMS MOVING INTO THE AREA FROM THE SOUTHWEST WILL BE RUNNING INTO SIGNIFICANTLY EFFECT SHEAR AS THEY PASS NORTH OF I-94 WITHIN THE NEXT HOUR. OVERALL THE THREAT ADDITIONAL STRONG STORMS CONTINUES TO DIMINISH. ONE THING WE WILL NEED TO WATCH OVERNIGHT FOR HEAVY RAIN/FLOOD ISSUES OVER OUR WESTERN CWA. THE DEEP MOISTURE FEED VIA THE 1000/850 MOISTURE TRANSPORT VECTORS WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES (AOA 2 SIGMAS) IS AIMED AT OUR SW CWA MOST OF THE NIGHT. THE NEXT AREA OF CONVECTION SHOULD BE MOVING INTO THE AREA AFTER MIDNIGHT AND THAT WHILE LIKELY NOT SEVERE...MAY HAVE FLOODING RAIN POTENTIAL. && .SYNOPSIS... ISSUED AT 329 PM EDT SAT JUN 13 2015 A WARM FRONT WILL PUSH NORTHWARD THROUGH THE FORECAST AREA OVERNIGHT. THAT WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA WITH LOCALLY HEAVY RAINFALL POSSIBLE. A COLD FRONT WILL THEN PUSH ACROSS THE AREA DURING SUNDAY CONTINUING THE THREAT OF SHOWERS AND THUNDERSTORMS. THE THREAT OF THUNDERSTORMS WILL END FROM WEST TO EAST DURING THE AFTERNOON AS THE COLD FRONT MOVES THROUGH THE AREA. IT SHOULD BE WARMER SUNDAY WITH HIGHS IN THE LOWER 80S. A STRONGER COLD FRONT WILL MOVE THROUGH THE AREA MONDAY BRINGING A RENEWED THREAT FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL MOVE IN FOR TUESDAY AND WEDNESDAY BRINING SLIGHTLY COOLER AND DRIER CONDITIONS TO THE AREA. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 329 PM EDT SAT JUN 13 2015 WE ARE WATCHING THE CONVECTION TO OUR SOUTH AND WEST TO SEE HOW MUCH OF IT REACHES SOUTHWEST MICHIGAN OVERNIGHT. WE THEN TURN OUR ATTENTION TO THE POTENTIAL FOR CONVECTION SUNDAY AS THE COLD FRONT MOVES THROUGH THE AREA. ADDITIONAL STORMS ARE POSSIBLE MONDAY AS A CANADIAN POLAR FRONT MOVES INTO THE AREA. TONIGHT WE HAVE THE LOW LEVEL JET RAMP UP EARLY THIS EVENING AS AN UPSTREAM SHORTWAVE...SEEN ON WATER VAPOR LOOPS... MOVES INTO THE AREA. THIS SYSTEM HAS DEEP UPPER SUPPORT WITH IT AND A JET SEGMENT TO HELP THE CAUSE. ALL OF THIS WILL WORK TOGETHER TO FINALLY PUSH THE WARM FRONT NORTH THROUGH THE CWA OVERNIGHT. THE FOCUS FOR CONVECTION WILL BE MORE WEST THEN EAST HOWEVER AS THAT IS WERE THE LOW LEVEL JET STAYS FOCUSED. THE MOST UNSTABLE CAPES RISE TO NEAR 4000 J/KG EARLY THIS EVENING SOUTH AND WEST OF GRAND RAPIDS BUT OVERNIGHT AS THE INSTABILITY SPREADS NORTH IT WEAKENS DRAMATICALLY. GIVEN PRECIPITABLE WATER VALUES ARE NEAR 2 INCHES... I SEE THIS MORE AS A HEAVY RAIN EVENT AS MOST OF THE STORMS WILL BE AFTER DARK OVER MOST OF THE AREA. TOMORROW THE TRAILING UPPER WAVE COMES THROUGH WITH A COLD FRONT. THAT BRINGS WESTERLY WINDS TO THE AREA AND SWEEPS THE INSTABILITY EASTWARD OVER TIME. SO I EXPECT THE CONVECTION TO WIDESPREAD EARLY IN THE DAY BUT TO BE MORE FOCUSED SOUTH AND EAST BY MID AFTERNOON. SUNDAY NIGHT MOST OF THE CONVECTION SHOULD BE SOUTH OF INTERSTATE 94 AS THAT IS WHERE THE FRONT STALLS ONCE AGAIN. THE UPSTREAM CANADIAN COLD FRONT COMES THROUGH MONDAY AFTERNOON. THAT WILL BRING A RENEWED THREAT FOR MORE THUNDERSTORMS BUT THE PROBLEM MONDAY IS THERE IS NO LOW LEVEL JET IN OUR AREA...EVEN WITH THE COLD FRONT COMING THROUGH. THE MOISTURE TRANSPORT VECTORS ARE NOT AIMED THIS WAY EITHER. SO THIS LOOKS LIKE ANOTHER TYPICAL SCATTERED STORMS WITH THE FRONT TYPE EVENT WITH A LOW RISK FOR SEVERE STORMS. I WOULD EXPECT CLEARING MONDAY NIGHT BEHIND THE COLD FRONT. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 329 PM EDT SAT JUN 13 2015 NOT MUCH CHANGE IN THINKING THROUGH THE LONG TERM WITH MAINLY ZONAL FLOW FORECAST ALOFT. MAIN BAND OF THE WESTERLIES WILL BE POSITIONED OVER THE NORTHERN THIRD OF THE CONUS PLACING THE GREAT LAKES SQUARELY IN THE ZONE OF ACTION. A SURFACE FRONTAL BOUNDARY WILL BE NEARBY MUCH OF THE TIME...LOCATED PARALLEL TO THE UPPER FLOW WHICH INDICATES IT WILL BE LIKELY BE SLOW TO MOVE/ADVANCE OUT OF THE AREA. TIMING OF SHORTWAVES REMAIN PROBLEMATIC IS THIS FLOW REGIME. GFS AND THE ECMWF OPERATIONAL RUNS CONTINUE TO BE A BIT AT ODDS WITH ONE ANOTHER IN THE FURTHER OUT PERIODS...THURSDAY THROUGH SATURDAY. THE GFS TENDS TO DRIVE THE FRONT FURTHER SOUTH OF THE REGION DUE TO MORE AMPLIFIED UPPER FLOW. AT THIS POINT ITS TOO DIFFICULT TO REALLY LEAN ONE WAY OR ANOTHER AND HAVE OPTED TO CARRY CHANCES FOR PRECIP DEEP INTO THE WEEK. BEST CHANCES FOR SHOWERS/STORMS IN THE LONG TERM APPEARS TO BE WED/THURS AS A SHORTWAVE TROUGH RIPPLES THROUGH THE FLOW. BOTTOM LINE...NEAR NORMAL TEMPERATURES WILL PERIODS OF SHOWERS AND STORMS. WE WILL BE WATCHING THE END OF THE WEEK TOO SEE IF THE DRIER GFS OR THE WETTER ECMWF VERIFIES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 809 PM EDT SAT JUN 13 2015 THE CURRENT CONVECTION IN THE INTERSTATE 94 AREA IS EXPECTED TO WEAKEN BY 03Z OR SO. EVEN SO I DO EXPECT ANOTHER MORE WIDESPREAD AREA OF CONVECTION TO MOVE INTO THE TAF SITES IN THE 06Z TIME FRAME. THESE STORMS SHOULD IMPACT ALL TAF SITES DURING THE 06Z TO 12Z TIME FRAME WITH THUNDERSTORMS AND MVFR/IFR CONDTIONS. AFTER THOSE STORMS MOVE OUT I EXPECT IFR CIGS TO LINGER INTO LATE MORNING. THE PASSAGE OF A WEAK COLD FRONT DURING THE AFTERNOON SHOULD CLEAR OUT THE LOW CLOUDS FROM ALL TAF SITES. IT WILL ALSO BRING THE RISK OF SCATTERED THUNDERSTORMS TO THE INTERSATE 94 TAF SITES. I PUT VCTS FOR THOSE TAF SITES. && .MARINE... ISSUED AT 329 PM EDT SAT JUN 13 2015 THE ONLY SIGNIFICANT ISSUE FOR THE NEAR SHORE WILL BE THE FOG. WITH DEW POINTS RISING INTO THE LOWER 70S BY SUNDAY I WOULD EXPECT FOG TO OVERSPREAD THE NEAR SHORE WATERS. DRIER AIR REALLY DOES NOT COME IN UNTIL MONDAY. && .HYDROLOGY... ISSUED AT 128 PM EDT SAT JUN 13 2015 SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES INTO MID WEEK WITH AN INCH OR LESS OF PRECIPITATION. RIVER LEVELS ACROSS CENTRAL LOWER MICHIGAN ARE MOVING UP... BUT EXPECTED TO REMAIN BELOW BANKFULL. RIVERS WILL RUN HIGHER THAN NORMAL HEADING INTO NEXT WEEK. THE SOUTH OF MICHIGAN HAS NOT RECEIVED AS MUCH RAIN AND RIVER LEVELS REMAIN STEADY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && MESOSCALE...WDM SYNOPSIS...WDM SHORT TERM...WDM LONG TERM...DUKE AVIATION...WDM HYDROLOGY...63 MARINE...WDM
Hazardous weather outlook, Jun 13, 12:50 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1250 PM EDT SAT JUN 13 2015 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 140915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1250 PM EDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON... MOSTLY NEAR AND SOUTH OF INTERSTATE 96. GUSTY WINDS...SMALL HAIL AND LOCALLY VERY HEAVY RAIN ARE EXPECTED WITH THESE STORMS. THE STORMS WILL BECOME MORE WIDESPREAD THIS EVENING SOUTHWEST OF GRAND RAPIDS THEN SPREAD NORTHEAST ACROSS THE INTERSTATE 96 AREA EARLY TONIGHT THEN EXIT THE AREA NORTH AND EAST OF LANSING EARLY SUNDAY MORNING. A FEW OF THE STORMS NEAR AND SOUTH OF INTERSTATE 96 MAY BE SEVERE LATE THIS AFTERNOON INTO EARLY THIS EVENING. OTHERWISE THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTING... SMALL HAIL AND LOCALLY HEAVY RAINFALL. THE STORMS WILL BE MOVING NORTHEAST AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY WILL HAVE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN LOWER MICHIGAN. THE MAIN THREAT WILL BE LARGE HAIL. STRONG WINDS ARE ALSO POSSIBLE WITH A FEW OF THE STORMS. HEAVY RAIN COULD CAUSE SOME MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND MONDAY. OSTUNO WDM
In the hours before
Local storm report, Jun 13, 7:29 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
729 PM EDT SAT JUN 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 2 N RICHLAND 42.41N 85.45W
06/13/2015 KALAMAZOO MI TRAINED SPOTTER
SEVERAL TREES WERE DOWN RANGING FROM 6
INCHES IN DIAMETER TO AROUND 12 INCHES IN
DIAMETER. A TREE WAS BLOCKING THE ROAD AT
M-43.
&&
JAMSpecial weather statement, Jun 13, 8:06 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 PM EDT SAT JUN 13 2015
MIZ073-074-140100-
CALHOUN MI-JACKSON MI-
806 PM EDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY...
AT 806 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARSHALL...MOVING EAST AT 20 MPH.
WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE LIMBS WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON... ALBION... MARSHALL...
VANDERCOOK LAKE... HOMER... SPRING ARBOR...
SANDSTONE... MARENGO... PULASKI...
CONCORD... HORTON... PARMA...
HANOVER... CERESCO...
LAT...LON 4223 8513 4240 8495 4233 8436 4207 8443
4207 8470
TIME...MOT...LOC 0006Z 282DEG 19KT 4229 8493
MJSLocal storm report, Jun 13, 8:17 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
817 PM EDT SAT JUN 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 2 NE GALESBURG 42.31N 85.39W
06/13/2015 KALAMAZOO MI TRAINED SPOTTER
18" DIAMETER TREE SNAPPED AT THE BASE.
SPOTTER NOTED THAT SOME MINOR ROT EXISTED IN
THE TREE'S BASE. ALSO, HAIL OF 0.75" FELL
SPORADICALLY DURING THE STORM. TIME WAS
ESTIMATED BY RADAR.
&&
JAMLocal storm report, Jun 13, 8:26 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
826 PM EDT SAT JUN 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG RICHLAND 42.38N 85.46W
06/13/2015 KALAMAZOO MI 911 CALL CENTER
COUNTY DISPATCH STATED THAT SEVERAL TREES
AND LINES ARE DOWN IN THE RICHLAND TOWNSHIP
AND ROSS AREAS. NO STRUCTURAL DAMAGE HAS
BEEN NOTED. TIME OF OCCURRENCE ESTIMATED BY
RADAR.
&&
JAMLocal storm report, Jun 13, 8:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
833 PM EDT SAT JUN 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG RICHLAND 42.38N 85.46W
06/13/2015 KALAMAZOO MI 911 CALL CENTER
COUNTY DISPATCH STATED THAT SEVERAL TREES
AND LINES ARE DOWN IN THE RICHLAND TOWNSHIP
AND ROSS TOWNSHIP AREAS. NO STRUCTURAL
DAMAGE HAS BEEN NOTED. TIME OF OCCURRENCE
ESTIMATED BY RADAR. (CORRECTED TO INCLUDE
"ROSS TOWNSHIP" AS OPPOSED TO ROSS)
&&
JAMSpecial weather statement, Jun 13, 9:09 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 909 PM EDT SAT JUN 13 2015 MIZ073-140245- CALHOUN MI- 909 PM EDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY... AT 909 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNION CITY...MOVING EAST AT 20 MPH. WIND GUSTS AT LEAST 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBION... MARSHALL... HOMER... BURLINGTON... MARENGO... ATHENS... TEKONSHA... PINE CREEK... LAT...LON 4222 8528 4230 8472 4207 8471 4207 8529 TIME...MOT...LOC 0109Z 274DEG 18KT 4213 8519 MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:06 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 54 min |
| Jun 13, 9:04 PM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo | 6 hr |
| Jun 13, 9:09 PM EDT | Special Weather Statement | GRR | Calhoun | 96 min |
| Jun 13, 10:26 PM EDT | Areal Flood Warning | GRR | Calhoun | 6 hr |
| Jun 13, 10:50 PM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 55 min |
| Jun 13, 11:55 PM EDT | Areal Flood Advisory | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 12 hr |
| Jun 14, 9:59 AM EDT | River Flood Advisory | GRR | Ionia | 7 days |
| Jun 14, 9:59 AM EDT | River Flood Advisory | GRR | Ingham | 4 days |
| Jun 14, 9:59 AM EDT | River Flood Advisory | GRR | Clinton | 4 days |
| Jun 14, 9:59 AM EDT | River Flood Advisory | GRR | Barry | 8 days |
| Jun 14, 11:28 AM EDT | River Flood Warning | GRR | Clinton | 51 hr |
| Jun 14, 2:28 PM EDT | Special Weather Statement | GRR | Jackson | 62 min |
| Jun 14, 4:06 PM EDT | Marine Dense Fog Advisory | GRR | 36 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.